The all-out effort to make all opioid pain-relieving medications more difficult to get continues. Last week an FDA panel voted 19 to 10 to reclassify medications that contain hydrocodone – like Vicodin and Lortab – from Schedule III drugs to Schedule II drugs.
Currently, under the federal Controlled Substances Act, medications containing hydrocodone are classified as Schedule III drugs. This means doctors can call in or fax prescriptions to the pharmacy and can allow up to five refills in a six-month period.
If hydrocodone-containing products are reclassified to Schedule II, only written prescriptions with an original signature by the physician are acceptable and no refills are allowed. If you take a hydrocodone medication on a regular basis, that means in most cases you'll have to go to your doctor's office every month to get a new prescription.
The DEA (Drug Enforcement Administration) does allow, but does not encourage, doctors to issue multiple pre...
Definition Hydrocodone and acetaminophen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of a painkiller containing both the opioid medication, hydrocodone, and acetaminophen (Tylenol). This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Lorcet overdose; Lortab overdose Poisonous Ingredient Acetaminophen (Tylenol) Hydrocodone (narcotic) Where Found Acetaminophen with hydrocodone is the main ingredient in many prescription painkillers, including: Anexsia Anolor DH Lortab Lorcet Norco Vicodin Zydone Note: This list may not include all sources of hydrocodone and acetaminophen.
Definition Hydrocodone and oxycodone are drugs that are mostly used to treat extreme pain. Hydrocodone/oxycodone overdose occurs when someone intentionally or accidentally take too much medicine containing these ingredients. A person may accidentally take too much of the medicine because they are not getting pain relief from their normal doses. There are several reasons why a person may intentionally take too much of this medication. It may be done to try to hurt oneself or to get high or intoxicated. See also: Overdose This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose Poisonous Ingredient Hydrocodone and oxycodone belong to a class of narcotic ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.